Jump to content

Photo

Oxytetracycline - Side Effects?

rosacea oxytetracycline muscle weakness

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 *solar*

*solar*

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 29-December 12

Posted 29 December 2012 - 12:35 PM

Hi all -

I am new to the forum. After suffering for years with mild-severe acne I have been diagnosed with rosacea (at 18 years old). My derm is one of the top in the UK and has put me on 1500 mg oxytetracycline per day for 4 weeks, stepping down 250mg (1 pill) every 4 weeks for a total of 12 weeks, all in one dose at night. He has also given me a topical. I have been doing this for 11 days.

I have never been on this particular tetracycline but have tried lymecycline and doxycycline for acne, albeit at much lower doses. Same old story - great while I was on and then after the course finished it all came back, with side effects like nausea and very bad headaches.

Having followed the site for the amazing tips and routines like the regimen I have never felt the need to post, but I think now is the time to get some advice from other people who have been on this drug.

I am getting really bad muscle weakness all over my body, mostly in my quads but even in my jaw and my fingers. I have read that oxy can worsen the effects of myasthenia gravis (which I do not have but is a condition affecting muscle). So I can only assume that other people have experienced muscle weakness on this drug as well...?

Would appreciate if people could share their experiences with this drug, especially if they were/are being treated for rosacea and at high doses like me. I have no other side effects at the moment and really want to stick with something that might clear up my skin to an acceptable point.

Thanks very much - sorry this post is so lengthy!

#2 ohhhhhhnooooooo

ohhhhhhnooooooo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 258
    Likes: 15
About Me
  • Joined: 28-March 11

Achievements

     

Posted 30 December 2012 - 07:37 PM

WEAR SUNBLOCK!!!

#3 *solar*

*solar*

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 29-December 12

Posted 30 December 2012 - 07:47 PM

WEAR SUNBLOCK!!!


okay... it's not particularly sunny in the UK right now but thank you for the advice.

Have you ever been on oxytetracycline?

#4 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,028
    Likes: 422
About Me
  • Joined: 06-June 11

Posted 08 January 2013 - 12:28 PM

Hi all -

I am new to the forum. After suffering for years with mild-severe acne I have been diagnosed with rosacea (at 18 years old). My derm is one of the top in the UK and has put me on 1500 mg oxytetracycline per day for 4 weeks, stepping down 250mg (1 pill) every 4 weeks for a total of 12 weeks, all in one dose at night. He has also given me a topical. I have been doing this for 11 days.

I have never been on this particular tetracycline but have tried lymecycline and doxycycline for acne, albeit at much lower doses. Same old story - great while I was on and then after the course finished it all came back, with side effects like nausea and very bad headaches.

Having followed the site for the amazing tips and routines like the regimen I have never felt the need to post, but I think now is the time to get some advice from other people who have been on this drug.

I am getting really bad muscle weakness all over my body, mostly in my quads but even in my jaw and my fingers. I have read that oxy can worsen the effects of myasthenia gravis (which I do not have but is a condition affecting muscle). So I can only assume that other people have experienced muscle weakness on this drug as well...?

Would appreciate if people could share their experiences with this drug, especially if they were/are being treated for rosacea and at high doses like me. I have no other side effects at the moment and really want to stick with something that might clear up my skin to an acceptable point.

Thanks very much - sorry this post is so lengthy!


Yes, this is a common side effect of most tetracyclines, along with indigestion and yeast infections.

Some have found that it helps to take a good probiotics when on any antibiotic regimen.

#5 *solar*

*solar*

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 29-December 12

Posted 14 January 2013 - 05:51 PM


Hi all -

I am new to the forum. After suffering for years with mild-severe acne I have been diagnosed with rosacea (at 18 years old). My derm is one of the top in the UK and has put me on 1500 mg oxytetracycline per day for 4 weeks, stepping down 250mg (1 pill) every 4 weeks for a total of 12 weeks, all in one dose at night. He has also given me a topical. I have been doing this for 11 days.

I have never been on this particular tetracycline but have tried lymecycline and doxycycline for acne, albeit at much lower doses. Same old story - great while I was on and then after the course finished it all came back, with side effects like nausea and very bad headaches.

Having followed the site for the amazing tips and routines like the regimen I have never felt the need to post, but I think now is the time to get some advice from other people who have been on this drug.

I am getting really bad muscle weakness all over my body, mostly in my quads but even in my jaw and my fingers. I have read that oxy can worsen the effects of myasthenia gravis (which I do not have but is a condition affecting muscle). So I can only assume that other people have experienced muscle weakness on this drug as well...?

Would appreciate if people could share their experiences with this drug, especially if they were/are being treated for rosacea and at high doses like me. I have no other side effects at the moment and really want to stick with something that might clear up my skin to an acceptable point.

Thanks very much - sorry this post is so lengthy!


Yes, this is a common side effect of most tetracyclines, along with indigestion and yeast infections.

Some have found that it helps to take a good probiotics when on any antibiotic regimen.


Thank you very much for your reply. Do you know if there are any recommendations about exercise while taking oxy? Season has started for my sport and I don't want to overdo it!

#6 ohhhhhhnooooooo

ohhhhhhnooooooo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 258
    Likes: 15
About Me
  • Joined: 28-March 11

Achievements

     

Posted 20 January 2013 - 06:48 PM


WEAR SUNBLOCK!!!


okay... it's not particularly sunny in the UK right now but thank you for the advice.

Have you ever been on oxytetracycline?

No, but I have been on doxycycline

#7 LaurenHolt

LaurenHolt

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Blog Entries: 1
    Likes: 1
About Me
  • Joined: 21-January 13

Posted 21 January 2013 - 03:41 PM

I was on the same drug for about 1.5 months.

I don't know if the guidelines have been the same for you, but I had to take four tablets a day, no food an hour before or two hours after. If you work that out, if I'm awake say 7am - 12pm, I'd be awake for 17 hours a day. 4 times a day, i couldn't eat for 3 hours. That's 12 hours a day. There were 5 hours for me to eat in the day. So I had to have breakfast to last me till about 12 or 1. Then I could manage dinner at like 5. But when you think about what you want as snacks...

I found it very restricting with no vast mprovements for what I was putting in. I moved of Oxy onto the pill, and I'm not on Erythromycin, soon to be going on Roaccutane.

#8 xzipzapx

xzipzapx

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 23-February 13

Posted 23 February 2013 - 10:15 AM

Hi,

 

I'm taking oxytetracycline at the moment - 1000mg per day. It has worked for me so far, but is very limiting in regards to eating habits as the previous poster has mentioned. I too was told it needed to be taking 1 hour before food, or two hours after, which can be really annoying, and I found if I didn't stick to this even for a day or two, I would get break outs again! My acne is mainly on my cheeks, around my jawline, and forehead - usually large bumps or cystic acne which has been painful.

 

I have recently started using Quinoderm 10% cream at night, and also Quinoderm Face wash twice a day, I was previously using Panoxyl 10% aquagel but they stopped making it.

 

I've only really had headaches in the mornings as a noteable side effect, I have recently in the last few days starting drinking nothing but water, and lots of it, which I hope will help.